MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; PROSTHE, KNEE, PATELLOFEMO, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; PROSTHE, KNEE, PATELLOFEMO, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 71932637
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery to explant a patella due to loosening.Insert was also explanted.
 
Additional Manufacturer Narrative
The device, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms that without the requested clinical information a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-evaluated.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the risk management file and instructions for use document for this failure mode was conducted.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file, include but not limited to abnormal motion over time, bone degeneration fit/sizing, lack of ingrowth and traumatic injury.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GEN II 7.5MM RESUR PAT 35MM
Common Device Name
PROSTHE, KNEE, PATELLOFEMO, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9413594
Report Number1020279-2019-04284
Device Sequence Number4220690
Product Code JWH
UDI-Device Identifier00885556057117
UDI-Public00885556057117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71932637
Device Catalogue Number71932637
Device Lot Number17HM09512
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;